What's the best time to have the following medicines??

Hi! I need a lil advice of yours. Please help me with the best time of consuming these medicine because I have notice that the wrong timings sometimes causes insomnia, poor digestion and acidity. So please anyone who has a good schedule for taking medicine the please share.

Tenvir ( antibiotic for hep B)

silliver ( milk thistle)

Evion( vit E)

Surbex Z( multi vit)

Carveda ( beta blocker)

Plus managing diabetes

glucophage and galvus met

7 Replies

  • Bless you ZABohra, I'm not sure but I think if your Dad is having poor digestion and acidity then maybe the lemon juice you mentioned in the previous post is not such a good idea, or maybe to have slightly less and in the morning.

    The medecines should come with instructions on the best times to take them as some medecines before meals some after and some in between.

    It might be a good idea to take the Tenovir two hours after and two hours before another meal. But follow the doctors instructions best

    Maybe your Dad could ask the GP for some Lanzaprazole as these would block acidic enzymes and helps with digestion.

  • I agree the lemon juice is toxic so will cause stomach acid try a summer fruits or Vimeo also don't do orange juice x

  • Hi, I take Lansoprazole in place of omeprazole which I take first thing an hour before food, helps me with acid reflux etc. With ref to timings of other medications, if you have a decent pharmacist like I have, they are highly qualified in medication only and would be only happy to help, or like the other reply you had, your GP that is if he or she has the time. Hope you get it sorted,

    Best wishes


  • Agree with the others who advise reading the patient leaflet or talking to a pharmacist about the Tenofovir (I take it in the morning with my breakfast with milk and have no issues, you can take it with fruit juice also, this is what my pharmacist told me). And for the Carvedilol again ask a pharmacist.

    Is the Vit E, the Multi Vit and the milk thistle things that he has been prescribed, having had tests that prove he is low in vit E or other vitamins, or have you bought them over the counter? Has his hepatologist said ok to taking these supplements. You need to keep his doctors in the loop as extra things you give him may show in his blood results and if the doctors dont know he is taking extra stuff it may confuse them.

    If he has not been prescribed these I would stop the milk thistle, it will struggle to have any effect in combination with the other medication and in the case of decompensated cirrhosis (if that is where he is at) will do pretty much nothing to reverse damage at this stage.

    I would stop the Vit E (which is mainly for skin and in the case of liver damage studies show some use in alcoholic liver damage but not viral hepatitis) unless this has been prescribed for some reason.

    I would stop the multivitamin if it has iron in it, the ingredients say it is mainly zinc (is he deficient in this?) and B vitamins. B and C vitamins are stored in the body not the liver so he should be ok for these if his diet is including foods that contain them.

    Livers struggle with iron, so check if the multivitamin has iron and stop giving it if so.

    Vitamin K is ok, vitamin K is good for clotting.

    But you must check with his doctors first.

    Does he have a diabetic nurse, he should. Ask them about the diabetes drugs, unless we have someone on here in the same situation as your dad i dont think many of us know anything about diabetes drugs in combination with Tenofovir.

    Just to remind you, Tenofovir is not an antibiotic, its an anti viral. What he SHOULD take along with the Tenofovir is calcium and Vitamin D3 as the drug can affect bone density long term. In the UK we get these on prescription from our GPs in the form of a chewable tablet, either Calcichew or Adcal or similar.

  • That was so helpful, thanks . Yes the vit supplements and milk thistle is prescribed by the doctor. For calcium he takes caltrate.

  • I've gone back to your first post where you first told us about your father's cirrhosis and said, quote: "My father fortunately doesn't have any adverse symptoms like he has no frequent oedema and no encephalopathy". I may have made an incorrect assumption that his cirrhosis was compensated.

    When you say he is taking Carvedilol, is this something he has taken for many years for high blood pressure, or has it recently been prescribed. Has he had investigations which have diagnosed portal hypertension and/or varicies and has this beta-blocker been prescribed for portal hypertension (its becoming the favoured treatment over propranolol for portal hypertension).

    It's sounding like he has decompensated cirrhosis which would account for the muscle wastage, the weight loss, and the beta blocker.

  • He has was diagnosed in June-2014 and since then he's prescribed that medicine.

You may also like...